Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 268, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 2, 2007, 12:30 PM CDT for Frio County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2007, 12:30 PM CDT (17:30 UTC)
- Expired
- Jul 2, 2007, 3:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Frio County, TX
The radar
The Laughlin AFB radar (KDFX), 122 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 5.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 748 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 021732 FFWEWX TXC163-022030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1230 PM CDT MON JUL 2 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... FRIO COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...PEARSALL...DILLEY... * UNTIL 330 PM CDT * AT 1224 PM CDT...THE NATIONAL WEATHER DOPPLER RADARS INDICATED SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL ACROSS FRIO COUNTY. GROUNDS ACROSS THE COUNTY ARE SATURATED...SO ANY ADDITIONAL RAINFALL WILL BE QUICK TO RUNOFF AND MAY CAUSE FLASH FLOODING. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOORE... FRIO TOWN AND BIG FOOT WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT EVER DRIVE THROUGH FLOODED AREAS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. LAT...LON 2866 9940 2865 9883 2908 9882 2907 9941 $$
1 follow-up statement
000 WGUS74 KEWX 021902 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 202 PM CDT MON JUL 2 2007 TXC163-022030- FRIO TX- 202 PM CDT MON JUL 2 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR FRIO COUNTY... AT 2 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR A CLUSTER OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS ACROSS WESTERN FRIO COUNTY JUST WEST OF PEARSALL AND NORTH OF DIVOT. THE ACTIVITY WAS PROPAGATING WESTWARD OVER WESTERN FRIO COUNTY. RAIN RATES WERE AVERAGING 1 AND A HALF INCHES PER HOUR IN THE HEAVIEST SHOWERS AND STORMS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PEARSALL...MOORE...FRIO TOWN AND BIG FOOT. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. LAT...LON 2866 9940 2865 9883 2908 9882 2907 9941 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 9:47 AM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 2, 9:47 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 947 AM CDT MON JUL 2 2007 .UPDATE... NO CHANGES FOR NOW. WITH THE UPPER DYNAMICS SHIFTING AROUND, WILL NEED TO RECONFIGURE THE FLASH FLOOD WATCH AND EXTEND IT INTO THE NIGHTTIME HOURS. && .PREV DISCUSSION... /ISSUED 614 AM CDT MON JUL 2 2007/ AVIATION... A VERY MOIST TROPICAL AIRMASS FEEDING INTO S TX ALONG WITH A WEAK UPPER LEVEL LOW PRESSURE SYSTEM OVER N TX WILL COMBINE TO PRODUCE SCT TO NMRS SHRA/TSRA ACROSS THE AREA FOR THE NEXT 24 HOURS. CIGS AND VSBYS WILL BE QUITE VARIABLE DUE TO THE PERIODS OF CONVECTION THAT WILL MOVE ACROSS THE AREA. VFR CONDITIONS ARE POSSIBLE BETWEEN THE SHRA/TSRA AND OVER THE FAR WESTERN SECTIONS INVOF KDRT. OTHERWISE IFR TO MVFR CIGS WILL PREVAIL WITH OCCASIONAL IFR- LIFR CIGS/VSBYS IN THE SHRA/TSRA. PREV DISCUSSION... /ISSUED 433 AM CDT MON JUL 2 2007/ DISCUSSION... HERE WE GO AGAIN. DEEP BOUNDARY LAYER MOISTURE COMBINED WITH AN UPPER LEVEL LOW PRESSURE AREA WILL PRODUCE SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AND THE POSSIBILITY OF FLASH FLOODING INTO THE MIDDLE OF THE WEEK. THIS MORNINGS WV SAT IMAGERY AND UPPER LEVEL ANALYSES SHOW AN AREA OF LOW PRESSURE AT 500MB OVER THE RED RIVER. LAST NIGHTS SOUNDINGS SHOW DEEP BOUNDARY LAYER MOISTURE AT DRT...CRP...AND FWD AND MODEL SOUNDINGS SHOW THIS MOISTURE INCREASING THROUGH THE MORNING. PWS WILL BE OVER TWO INCHES FOR MUCH OF THE CWA. FORECAST MODELS ARE IN GOOD AGREEMENT OF UPPER LOW MOVING SLOWLY TO THE SOUTHWEST THROUGH THE DAY TODAY. THIS WILL ACT AS A TRIGGER FOR SHOWERS AND THUNDERSTORMS TODAY. WITH THE TROPICAL LIKE MOISTURE IN PLACE OVER THE CWA THERE WILL BE HEAVY RAIN WITH SOME STORMS. RAINFALL TOTALS OF ONE TO THREE INCHES ARE LIKELY WITH AMOUNTS OF SIX TO EIGHT INCHES POSSIBLE IN ISOLATED LOCATIONS. THE GROUND OVER MOST OF THE AREA IS SATURATED FROM RECENT RAIN AND ADDITIONAL RAINFALL WILL QUICKLY BECOME RUNOFF AND MAY LEAD TO FLASH FLOODING. HAVE ISSUED FLASH FLOOD WATCH FOR THE EASTERN HALF OF THE CWA UNTIL 10PM THIS EVENING. HOWEVER...MODELS SHOW CONTINUED HIGH POPS AND DEEP MOISTURE BEYOND TONIGHT AND WE MAY BE ISSUING FLASH FLOOD WATCHES INTO THE MIDDLE OF THE WEEK. GFS TAKES THE UPPER LOW INTO NORTHERN MEXICO BY THURSDAY AND ITS INFLUENCE WILL BEGIN TO DECREASE. AS IT CONTINUES TO MOVE FARTHER TO THE WEST AND THE MOISTURE IN THE AREA DECREASES POPS WILL DROP TO THE SLIGHT CHANCE CATEGORY BY FRIDAY. THIS WILL LEAD TO AN INCREASE IN SUNSHINE AND HIGHER MAX TEMPS FOR THE END OF THE WEEK AND INTO THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 88 73 87 73 86 / 70 50 60 60 70 AUSTIN BERGSTROM INTL AIRPORT 87 71 87 72 86 / 70 50 60 60 70 DEL RIO INTL AIRPORT 90 75 92 73 90 / 10 30 40 60 60 SAN ANTONIO INTL AIRPORT 88 74 88 74 87 / 60 50 50 60 60 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...FAYETTE...FRIO...GILLESPIE...GONZALES... GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO... MEDINA...TRAVIS...WILLIAMSON...WILSON. && 06/02
Hazardous weather outlook, Jul 2, 5:02 AM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 502 AM CDT MON JUL 2 2007 TXZ171>173-183>194-202>209-217>225-228-031015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 502 AM CDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL THROUGH THIS EVENING OVER MUCH OF THE EASTERN HILL COUNTRY AND ALL SOUTH CENTRAL TEXAS. FLASH FLOODING IS POSSIBLE AS SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN TRAIN ACROSS THE AREA FROM THE COASTAL PLAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE CHANCE FOR SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL CONTINUE THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THURSDAY.
In the hours before
Local storm report, Jul 2, 6:33 AM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
633 AM CDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD HALLETTSVILLE 29.44N 96.94W
07/02/2007 LAVACA TX LAW ENFORCEMENT
HWY 77S FROM HALLETTSVILLE TO VICTORIA CLOSED.
0600 AM FLASH FLOOD E YOAKUM 29.29N 97.15W
07/02/2007 LAVACA TX LAW ENFORCEMENT
HIGHWAY 111 EAST OF YOAKUM CLOSED.
0600 AM FLASH FLOOD CUERO 29.09N 97.29W
07/02/2007 DEWITT TX LAW ENFORCEMENT
SEVERAL ROADS CLOSED COUNTY WIDE.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:02 PM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| Jul 2, 2:39 AM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 4 hr |
| Jul 2, 4:04 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 6 days |
| Jul 2, 6:19 AM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 3 hr |
| Jul 2, 8:37 AM CDT | Flash Flood Warning | EWX | Karnes | 3 hr |
| Jul 2, 8:57 AM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| Jul 2, 9:38 AM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 3 hr |
| Jul 2, 11:29 AM CDT | Flash Flood Warning | EWX | Karnes | 3 hr |
| Jul 2, 5:47 PM CDT | Flash Flood Warning | EWX | Bandera, Real | 3 hr |
| Jul 2, 5:55 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.